MAUDE Adverse Event Report: LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT

LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT
Model Number SG-HBB-31-111-63-12
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/18/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Other product used: plug-in leg information: model no.Sg-hbl-56-18, lot no.Cl73772-1, manufacture date.03 jun 2016, expiry date.03 jun 2018.Distal extender information: model no.Sg-hde-18-51, lot no.Cm69179-1, manufacture date.02 dec 2015, expiry date.01 dec 2017.A full review of the device history record for these devices has been carried out with no anomalies identified; product was manufactured and released for sale in accordance with specifications.There is no information to suggest that the devices have not met the final release criteria.The patients' external iliac arteries were 6mm in diameter (right) and 7mm diameter (left), which posed an increased risk for device complications.In the device planning, pre-dilation was identified as being required to allow introduction of the delivery systems.Additionally, patient's vessels were fragile and the clinician advised that the cause of death was not related to the device.The patient had a very stenotic external iliac which was pre-dilated and this caused the iliac vessel to rupture.
 
Event or Problem Description
Patient died from common iliac artery rupture.Evar was performed on (b)(6) 2016.The physician attempted to introduce the plug-in leg, however came up against resistance, therefore the decision was made to remove the device.The physician ballooned the vessel to aid insertion of the delivery system.The delivery system was re-introduced however, the patient began to hemorrhage.The leg was a planned extension in order to exclude the aneurysm however when implanted it was hoped that it would also create a seal just above the hemorrhage from the upper common iliac artery.Finally, the physician placed a distal extender to complete the procedure.The patient's hemorrhaging continued and the physician was unable to stop the hemorrhaging into the abdomen.The patient passed away during the procedure.

Brand Name
AORFIX AAA FLEXIBLE STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
LOMBARD MEDICAL LTD.
4 trident park
didcot, oxfordshire OX11 7HJ
UK  OX11 7HJ
MDR Report Key5849835
Report Number3004753364-2016-00023
Device Sequence Number18936080
Product Code MIH
UDI-Device Identifier05055715611473
UDI-Public(01)05055715611473(17)170114(10)CP58756-1
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P110032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2017
Device Model NumberSG-HBB-31-111-63-12
Device Lot NumberCP58756-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2016
Initial Report FDA Received Date08/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age84 YR